Vol. 55, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the irrationality of certain series

Paul Erdős and Ernst Gabor Straus

Vol. 55 (1974), No. 1, 85–92
Abstract

A criterion is established for the rationality of series of the form bn(a1,,an) where an,bn are integers, an 2 and limbn(an1an) = 0. This criterion is applied to prove irrationality and rational independence of certain special series of the above type.

Mathematical Subject Classification
Primary: 10F35
Secondary: 10A40
Milestones
Received: 16 April 1974
Published: 1 November 1974
Authors
Paul Erdős
Ernst Gabor Straus